Jump to content
Adam123

After FUE treatment options

Recommended Posts

Hi,

 

i am a 29 year old male suffering from hair loss for the past 6 years and at level 4.

The only treatment i got was Revivogen and laser comb which didnt do much but slow down the shedding.

I got bored of the daily application and minimum results so i stopped.

 

I was convinced and ready to do FUE hair transplant with Dr. Koray Erdogan.

I visited his excellent clinic in Istanbul for consultation and his assessment was the follows:

1. im going to lose the rest of the hair on top of my head in a couple of years.

2. my doner area is good but i have thin hair in general so i have to maintain my existing hair for the end result from the operation to look good.

3. to maintain the existing i have to take medication (pills but i cant remember the name) BUT these pills have side effects like man-boobs and body hair increases and sex drive decreases.

 

The side effects were to scary for me so i came back here for advice.

 

Basically im convinced with FUE but i need help with how to maintain my existing hair without the horrible side effects.

 

Thank you

Edited by Adam123

Share this post


Link to post
Share on other sites

The pills probably were Propecia (active ingredient is finasteride). Please do some online research on this for yourself to learn the facts around it. While Propecia can have negative side effects, this happens to a small % of users (one data point....I have been on it for ~15 years with no issue :) I also use Rogaine. And I got a 1500 graft FUE done a few months ago so for sure I am not stopping the medications)

 

Assuming you take this medication, then the real question is it worth getting a FUE? If you have accelerated hair loss AND thin hair you may very well find that your first FUE works for a few years...then you lose more hair....then need another FUE...then you lose more hair...then you need another FUE...you get the point. You eventually run out of donor hair and you are worse off then when you started b/c you have small FUE scars everywhere and your wallet is lighter.

 

My advice would be try the medication first to see how you react to it. If no side effects and it stops/slows the hair loss, then a FUE is a feasible option and proceed with that.

Share this post


Link to post
Share on other sites

He talks about pills with finasteride as active ingredient. As johndoe1 has indicated, there are side effects but they are not experienced by many. I would try and if there are some side effects, i would stop using.

Share this post


Link to post
Share on other sites
The pills probably were Propecia (active ingredient is finasteride). Please do some online research on this for yourself to learn the facts around it. While Propecia can have negative side effects, this happens to a small % of users (one data point....I have been on it for ~15 years with no issue :) I also use Rogaine. And I got a 1500 graft FUE done a few months ago so for sure I am not stopping the medications)

 

Assuming you take this medication, then the real question is it worth getting a FUE? If you have accelerated hair loss AND thin hair you may very well find that your first FUE works for a few years...then you lose more hair....then need another FUE...then you lose more hair...then you need another FUE...you get the point. You eventually run out of donor hair and you are worse off then when you started b/c you have small FUE scars everywhere and your wallet is lighter.

 

My advice would be try the medication first to see how you react to it. If no side effects and it stops/slows the hair loss, then a FUE is a feasible option and proceed with that.

 

Good advice


4,312 FUT grafts (7,676 hairs) with Ray Konior, MD - August 2013

1,145 FUE grafts (3,152 hairs) with Ray Konior, MD - August 2018

My HT results thread from 1st procedure.

Share this post


Link to post
Share on other sites

Some times I think its best to be completely bald first and than do few HT's...that way u know what to cover from the start. Its true whats johndoe1 saying, once you had your first Ht, most likely you will go for your 2nd and maybe 3rd HT. I had my first HT back in Feb 2011 (UK) and now Im going for my second one in oct (dr Bhatti)...will I have a 3rd HT. who knows????

 

Im not taking any meds as I dont trust them due to side effects and its life time commitment.

Share this post


Link to post
Share on other sites
Hi,

 

1. im going to lose the rest of the hair on top of my head in a couple of years.

2. my doner area is good but i have thin hair in general so i have to maintain my existing hair for the end result from the operation to look good.

3. to maintain the existing i have to take medication (pills but i cant remember the name) BUT these pills have side effects like man-boobs and body hair increases and sex drive decreases.

 

 

 

A little bit of a case of catch 22 running around your head and fair enough to. My advice cause I am in a similar situation, good chance I will lose the remaining natural hairs in the next few years, is deal with it when it comes, Im doing the best with whats out there right now for my hair. I take the medication, I do feel some side effects (i think) but I also take viagra when needed too, so that problem is solved. I do fitness most days so I don't have man boobs, but a couple years I did have man boobs cause I didn't exercise and drank beer too much, so again that solves that problem, and if you get increases in body hair, buy some clippers and trim them, problem solved.

 

If in a few years time, you will (like most of us) need a top up HT, have another one. Just remember for the next 10 - 15 years this will be a daily battle against baldness, don't lose the battle mate, compare yourself to HiV patient of Cancer Patient, they need pills every day to stay alive, and they do it, no reason why you can't. We all take time out of day to eat food every day, no reason why you can't 10mins out of every day towards your hair either. Just commit to the HT, and for the next few years do everything in your power to look your best and feel good about yourself.

 

All the best and I hope your catch 22 situation as eased a little.


June 2013 - 3000 FUE Dr Bhatti

Oct 2013 - 1000 FUE Dr Bhatti

Oct 2015 - 785 FUE Dr Bhatti

 

Dr. Bhatti's Recommendation Profile on the Hair Transplant Network

My story and photos can be seen here

http://www.hairrestorationnetwork.com/Sethticles/

Share this post


Link to post
Share on other sites

Sethicles, man boobs are not primarily caused because of lack of exercise. A lack of exercise will make you fat all over, not just your man boobs. They are caused by a hormone imbalance which can be as a result of propecia. This means breast tissue, not just fat, grows there. You could do all the exercise you wanted and still grow man boobs due to a hormone imbalance. I must also point out that man boobs is very rare from propecia.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×